MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI; VISION SIDE SYSTEM

INTUITIVE SURGICAL, INC DAVINCI; VISION SIDE SYSTEM
Model Number 380690-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the doco.The system was tested and verified as ready for use.Isi received the doco involved with this complaint and completed the device evaluation.Failure analysis investigation could not reproduce the reported failure.However, the error/fault was confirmed via error logs/system logs.The doco was installed onto a test system, where it ran ten power cycles and sat idle for one hour.The error 45311 was unable to be replicated.However, the error appeared on the logs.A review of the site's complaint history does not show any additional reportable complaints related to this product and/or this event.Based on the information provided at this time, this complaint is being reported due to the following conclusion: system unavailability after the start of a surgical procedure could lead the procedure to be converted and could lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting (post-anesthesia) a da vinci-assisted surgical procedure, there was no left eye on the camera and error 45311 occurred.Prior to calling technical support, the nurse power cycled the system.The intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the logs and confirmed the loss of left eye vision due to error 45311.The tse guided the caller to shut down the system and reseat the camera cable.Then, the tse guided the caller to power cycle the endoscope controller (ec), dual controller (doco), vision side cart (vsc), and reseat the camera cables.After startup, the user recovered vision in both eyes.Post port placement, error 45311 reoccurred.The nurse replaced the camera and camera cable; however, the error did not resolve.The tse reviewed the live logs and saw errors 45311 and 45314 pointing to the camera video chain.The procedure was converted to laparoscopic surgery with no reported injury.Isi made multiple follow up attempts to obtain additional information, however, no further details have been received as of date of this report.

Brand Name
DAVINCI
Common Device Name
VISION SIDE SYSTEM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11905540
Report Number2955842-2021-10584
Device Sequence Number14344042
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1